Alert archive / Tennessee / Special Weather Statements in 2019

Special Weather Statement, NWS Nashville, TN

August 4, 2019Williamson County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 4, 2019, 3:12 PM CDT for Williamson County, Tennessee. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2019, 3:12 PM CDT (20:12 UTC)
Expired
Aug 4, 2019, 3:45 PM CDT
In force
33 min
Issued by
NWS Nashville, TN

County Williamson County, TN

The radar

The Nashville radar (KOHX), 49 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 3:32 PM CDTTSTM WND DMGFranklin, TNTREE DOWN AT INTERSECTION OF LIBERTY HILLS DRIVE AND LOGAN CIRCLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
574 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

122 
WWUS84 KOHX 042012
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
312 PM CDT Sun Aug 4 2019
 
TNZ059-042045-
Williamson TN-
312 PM CDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON COUNTY
UNTIL 345 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over
Franklin, moving south at 20 mph.

Pea to dime size hail will be possible with this storm.

Locations impacted include...
Franklin, Brentwood, Spring Hill and Thompson's Station. 

This includes the following highways...
 Interstate 65 between mile markers 54 and 68.
 Interstate 840 between mile markers 29 and 41.

Williamson County Fair will also be impacted.

LAT...LON 3597 8674 3579 8663 3580 8665 3579 8665
      3579 8666 3578 8666 3573 8686 3574 8687
      3594 8689
TIME...MOT...LOC 2011Z 341DEG 18KT 3592 8682 

$$

21

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:40 PM CDT, 32 minutes earlier.

Area forecast discussion, Aug 4, 2:40 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
240 PM CDT Sun Aug 4 2019

.DISCUSSION...

The advertised showers and thunderstorms are finally filling in as
of 19Z...about an hour or so after originally expected. Still
expect storms area wide this afternoon and evening. Coverage
should be confined to south of I-40 and east of I-65 after
midnight. With the slow nature of these storms heavy rainfall and
some isolated flooding is still a threat. There could also be some
strong gusty winds as the storms collapse and outflow boundaries
move through.

The upper level shortwave that is responsible for the increased
storms this afternoon and evening will move through tonight. Have
left a low end chance for storms during the afternoon for
southeast Middle TN tomorrow.

With light wind and a moist ground expect patchy ground fog in
the morning.

It looks like this upper level shortwave should move past the
area by Tuesday leaving us dry for the most part. Did include some
slight chance afternoon showers.

Northwest flow will dominate the forecast from Wednesday through
the weekend. This will allow for a couple of additional shortwaves
for the end of next week. If the long range models can agree on a
solution it is possible that around Sunday will be dry.

Temperatures will continue to be around normal for August.

&&

.AVIATION...
18Z TAF DISCUSSION.

Widespread showers and storms are expected this afternoon and into
the early evening hours. All terminals should see vicinity storms
throughout this time frame with occasional storms directly
impacting terminals. Some storms could have strong winds as they
collapse and decreased visibility due to heavy rainfall. Storms
should diminish by 03z and leave calm conditions with clearing
skies, which will encourage fog development and reduced
visibilities at all terminals through the early morning hours on
Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      68  91  69  91  71 /  30  10  10  20  40
Clarksville    66  89  67  89  70 /  10  10  10  20  30
Crossville     63  84  63  85  67 /  60  20  10  20  30
Columbia       66  89  67  90  70 /  30  20  10  20  30
Lawrenceburg   66  88  67  89  70 /  50  20  10  20  30
Waverly        67  89  67  90  70 /  20  10  10  20  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......12
AVIATION........11
Hazardous weather outlook, Aug 4, 5:00 AM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CDT Sun Aug 4 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-051000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CDT Sun Aug 4 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Numerous showers and thunderstorms will develop across Middle
Tennessee today through this evening. Localized flooding will be
a concern with the slow moving thunderstorms. A few storms could
be strong with wind gusts over 40 mph.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of any flooding or damaging winds would be
appreciated.

13

In the hours before

Special weather statement, Aug 4, 2:19 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
219 PM CDT Sun Aug 4 2019

TNZ007-008-027-041945-
Robertson TN-Davidson TN-Sumner TN-
219 PM CDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DAVIDSON...WEST
CENTRAL SUMNER AND EASTERN ROBERTSON COUNTIES UNTIL 245 PM CDT...

At 219 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cross Plains, or 7 miles northeast of Springfield, moving south at 20
mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Gallatin, Springfield, Hendersonville, Goodlettsville, White House,
Millersville, Greenbrier, Ridgetop, Cross Plains and Orlinda.

This includes Interstate 65 between mile markers 99 and 115.

LAT...LON 3635 8647 3634 8690 3665 8685 3665 8668
TIME...MOT...LOC 1919Z 342DEG 18KT 3658 8679

21
Special weather statement, Aug 4, 2:49 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
249 PM CDT Sun Aug 4 2019

TNZ027-059-062-042015-
Rutherford TN-Williamson TN-Davidson TN-
249 PM CDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DAVIDSON...WEST
CENTRAL RUTHERFORD AND NORTHEASTERN WILLIAMSON COUNTIES UNTIL 315 PM
CDT...

At 248 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nolensville, or 9 miles northeast of Franklin, moving southeast at
15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Smyrna, Brentwood, La Vergne and Nolensville.

LAT...LON 3598 8675 3604 8667 3595 8655 3588 8667
TIME...MOT...LOC 1948Z 317DEG 20KT 3599 8668

21
Special weather statement, Aug 4, 3:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
312 PM CDT Sun Aug 4 2019

TNZ059-042045-
Williamson TN-
312 PM CDT Sun Aug 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON COUNTY
UNTIL 345 PM CDT...

At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over
Franklin, moving south at 20 mph.

Pea to dime size hail will be possible with this storm.

Locations impacted include...
Franklin, Brentwood, Spring Hill and Thompson's Station.

This includes the following highways...
 Interstate 65 between mile markers 54 and 68.
 Interstate 840 between mile markers 29 and 41.

Williamson County Fair will also be impacted.

LAT...LON 3597 8674 3579 8663 3580 8665 3579 8665
      3579 8666 3578 8666 3573 8686 3574 8687
      3594 8689
TIME...MOT...LOC 2011Z 341DEG 18KT 3592 8682

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:34 PM CDTSpecial Weather StatementOHXMarshall41 min
Aug 4, 2:19 PM CDTSpecial Weather StatementOHXRobertson26 min
Aug 4, 2:49 PM CDTSpecial Weather StatementOHXWilliamson26 min
Aug 4, 2:51 PM CDTAreal Flood AdvisoryOHXRobertson, Sumner114 min
Aug 4, 3:06 PM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Williamson, Wilson114 min
Aug 4, 3:13 PM CDTFlash Flood WarningOHXDavidson3 hr
Aug 4, 3:53 PM CDTSpecial Weather StatementOHXWilliamson37 min
Aug 4, 3:59 PM CDTSpecial Weather StatementOHXBedford46 min
Aug 4, 4:43 PM CDTSpecial Weather StatementOHXBedford, Marshall, Maury47 min
Aug 4, 5:10 PM CDTSpecial Weather StatementOHXGiles, Lawrence, Lewis50 min
Aug 4, 5:15 PM CDTAreal Flood AdvisoryOHXBedford, Marshall, Maury3 hr

Nearby

Special Weather Statements in Tennessee, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.